The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Anyone feel worse when starting nortriptyline


#41

You should be able to edit your original post with the little grey pencil icon at the bottom of the post :slight_smile:


#42

Hi Helen thanks for your response! I have had this for 17 years…many years were manageable with very minimal symptoms but have had the relapse from hell that started in March and just won’t calm down. I have always been lucky enough to be able to work with this condition and have only had 2 medical leaves from it. I hope the nortriptyline dampens mine to the point where I can feel somewhat normal again


#43

In addition to minimizing blue light at night, I like to add infrared light. It gets me super sleepy. A simple heat lamp can work, although there are other non-heat infrared light sources out there that work well.


#44

Thanks Erik,interesting will explore infrared light…would make my room look like a red light district :stuck_out_tongue:


#45

hahahah you made me laugh…

I think going to the old fashion days of reading a book at night is a good and healthy behavior.


#46

well, I can also tell you in my case… I did not have maternity leave, was dealing with immigration issues, not sleeping, all stressed about breastfeeding even though my son never latched, eating whatever I could put in my mouth,. I think it is a modern time way of abusing our bodies. I think somebody in another post was talking about the cost of medication. We have not talked much about this, but I have found a few persons through my work that have had pretty much MAV symptoms but with no health insurance or access to specialists, and dealt with this as best as they could. All of them got better without medication, which tells me the body can rebound eventually. But suffering without knowing what is going on and no health resources might just be the ultimate MAV nightmare.
I haven’t found any forum in Spanish (my native language) about MVA, so I wonder what outlet do people have in Spanish speaking areas if they don’t speak English.
Oh modernity, capitalism…


#47

Well MAV has alot of triggers. Hormones certainly another. I’m ‘industrial’ and ‘hormones I guess. Must admit I do really feel sorry for non-English speakers when it comes to such things as MAV diagnosis. That’s where seeing a computer should really come into its own. They even said in thst programme I mentioned on another thread it’s only a matter of time before these computers will respond to specific regional accents etc so translation wouldn’t be an issue not too far off in the future which would make everything much fairer. Helen


#48

@Clara. Have you discussed doing VRT with Dr S? Did he send you there? From what I’ve read he seems a bit suspicious of it. @janb sees him. Jan - pls comment. Concensus with many is that VRT makes unstable MAV much worse. Period. I’ve written abt my ideas on it from personal experience as has @turnitaround. Have you considered taking a holiday from it. Maybe a balance board would be less intense. Walking outside daily was prescribed to me by migraine specialist neuro. Much more natural.

@rainbow555. Hi, to my namesake. Sorry not familiar with yr history but understand yr MAV longstanding, like mine (I’m 15 yrs in). You are 4 years on Nori, working and presumably acceptance of your condition, quite content but I was sorry to hear you say you still suffer 24/7 dizziness (the most debilitating and soul destroying symptom I found) after so long. Could Dr S come up with some further assistance for you. Or maybe you aren’t that bothered by it maybe. ‘Another’ Helen


#49

balance board, but definitely NOT a mini trampoline! I tried one of those and my symptoms went through the ROOF! (yes, yes it was pretty stupid)


#50

Absolutely. Don’t know if I’d risk a balance board even. My SO wanted to buy me a treadmill! I fought that hard and won. Cannot imagine … for an already confused brain. Go natural I’d say. You move, the scenery moves, that’s natural. Really affected by MAV (although undiagnosed at that time) I was told by physio my balance issues stemmed from weak core muscles, and to test his theory made me sit on one of those big gymballs. How I got back to the car which wasn’t 200 yrs away. It was local cottage hospital not a general and you can park close outside! I took days to improve, and months to recover from a few seconds sitting on a gymball!, Helen


#51

Hi …it was the vestibular physiotherapist who referred me to Dr S. 2.5 years ago. After going to the usual various drs around and getting no where. Ever since at appointments he has advised me to continue working with the VRT. ( Attached to balance clinic) Not sure about it though…always think it’s worse as I am not doing it enough?


#52

Well I wouldn’t dare contradict Dr S. I’m only a MAV sufferer. We are all different and he must have valid reasons. I do know it made me very much worse. Retrospectively I wondered if I had been instructed to do too much of it. There’s no way of knowing is there. Helen


#53

I’m never afraid of contradicting :wink::

If it regularly precipitates a full on migraine, stop doing it (or at least discuss with Dr S.)

I gave up VRT because of this and have never regretted it. I have my balance back regardless (touch wood)

YMMV. Give it a good go but don’t flog a dead horse if it’s not working for you.


#54

Thank you Helen, it’s interesting to hear your experience.


#55

That’s great… thanks for the tips.


#56

Hey Jess- another Bostonian on here said usually his MAV symptoms kick up a bit for about 2 weeks when he takes the nori then they settle down again. That goes as well for when he increases dosage. I believe he said the rocking, swaying and also his heartbeat races too.


#57

Hi Helen,Thanks for your message. I’m far from accepting this horrible condition. I have spent no end of money on chiropractors,reflexology, healers, physio,acupuncture etc when the only thing that seems to help are the meds. I am going to start the diet again but properly as I do tend to fall off the wagon with it! I am praying for the day it goes! Dr S thinks it’s because I’m in the menopause that it hasn’t gone yet but I’m also on 110mg Nort which is v high but I can’t operate without it.


#58

Helen, of all the things on the diet I can highly recommend giving up is caffeine. Get rid of it!! Giving up caffeine sorted out the ‘last mile’ for me and I’m able to be pretty normal without meds these days. YMMV.


#59

Thanks! So far my heart is ok and I hope it stays that way because Dr Rauch said because of my diabetes that if my heart starts racing I need to come off of it right away. So I’m hoping I don’t have an issue with that when I increase next week. Ya the rocking and swaying has def been kicked up a few notches so I’m hoping that calms down eventually too!


#60

Hi
Mine also kicked in aged 49 years old and menopause. Like you…i need Gabapentin, Venlafaxine, Botox every 12 weeks just to operate…then rescue meds if im desperate but these have fortunately been made redundant since Botox & Venlafaxine has been introduced.
Jo x